eJMT Abstract


Title Propagation of Love type wave in piezoelectric layer overlying non-homogeneous half-space
Author Santanu MANNA, Santimoy KUNDU and Shishir GUPTA
Volume 8
Number 1


The present paper investigates, the mathematical modelling of the existence of Love type waves in a piezoelectric layer overlying a non-homogeneous half-space. Piezoelectric layer is considered for two different cases one is electrical open circuit and another one is electrical short circuit. The general dispersion equation has been derived for both the cases. As a special case dispersion equation has been obtained when the half-space is homogeneous medium. The velocities of Love waves have been calculated numerically as a function of wave number kh. The effect of non-homogeneity and dielectric constant are illustrated by graphs in both electrically open and electrically short circuit cases. All the figures show that phase velocity decreases with the increases of wave number kh. Using MATLAB software, graphical user interface (GUI) has been developed to generalize the effect of parameters discussed. The results can be used to understand the nature of wave propagation in piezoelectric structures.